... muscle&joint pain,degenerative disc disease,severe depression,anxiety attacks,aggressiveness,hair loss,all sorts of abnormal boodwork results,impaired wound healing,menstrual period stopping for over5yrs.,etc.etc.etc.) ten years or more after stopping the drug Accutane? I began suffering from these and many more apparently unrelated health problems in my thirtys after taking Accutane in my twentys. Two weeks ago,after an unrelated trip to a different dermatologist,I found out about all the problems related w/ taking Accutane.I had been extremely out of the loop apparently,because this was the first I'd heard about them.(Of course I'd been rather busy;what w/ losing my business,having to go on Disability,having4 surgeries,and being so depressed I want to die some days). I couldn't believe it!! Everything I'd been suffering w/ was a side effect of Accutane!!! But I have yet to hear of anyone else having there problems start so long after disc. the medication;and still having said problems so many yrs. later.(I'm now 44) Also most of my problems all seem to be in the rare to small chance of ever getting them category. Is there anyone else out there whos problems(most of them anyway) started so long after being treated w/ Accutane? Thank you in advance for your response.
I took Accutane in my early twenties, just for about 4 months.
About 6 months after I stopped I began having these "out of the blue" symptoms, most of which you have already listed!
I too went on Disability, and stopped having menses, as well as joint pain, and even skin pain!
(that was when I started thinking it might be related to the Accutane)
I was healthy then, I had no reason for these symptoms, and had a full check up, but there was nothing the doctors could find.
My lab work did not get affected, I almost wish it HAD so I would have some proof of what this did to me .
Although one can never be SURE it was that particular drug, I believe it was pulled off the shelves by the FDA?
Don't you love it when they pull something off the shelves because it is too dangerous to continue marketing, but they don't notify you, and there is no real way to prove that you were harmed by their drug?
I would like to talk more about this, if you would like to.
I am new to the Community here at drugs.com, but I was a nurse for 6 years, and , as I said, I am now on permanent SSDI.
Sorry I did not have answers, but sometimes it is good to know that someone else has gone through this also!
I also took Accutane in my late teens. I immediately started having headaches but just dealt with it because of course as a teen I was more worried about my acne than my health. A short time later the headaches became unbearable so I had to see my Dr. After he checked my eyes, he immediately called an ambulance and I was transported to the hospital. My intracranial pressure was very high, close to permanent brain damage level. I was in the critical care unit for a few days, in the hospital another week or so then went home and never had anymore problems except a few more headaches than usual. I never thought much more about it. Now I am 33 years old. I am currently diagnosed and being treated for anxiety, depression and adult adhd. And just recently have almost stopped having periods. Not sure if my problems now have anything to do with the Accutane incident, but have always thought about it. Nice to know that other people have had problems with this med and it's not just me.
- Accutane Information for Consumers
- Accutane Information for Healthcare Professionals (includes dosage details)
- Side Effects of Accutane (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jan 2010 • 1 answer
Posted 29 Dec 2012 • 2 answers
Posted 13 Aug 2013 • 1 answer
Posted 5 Oct 2013 • 2 answers
Posted 12 days ago • 1 answer